MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-5-20-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil experienced resistance in the echelon catheter.The patient was undergoing surgery for treatment of a saccular, ruptured left anterior communicating artery aneurysm with a max diameter of 5 mm and a 4 mm neck diameter.The access vessel was the femoral artery with a 10 mm diameter.It was noted the patient's blood flow was normal and the vessel tortuosity was severe.It was reported that after the echelon microcatheter was positioned, an attempt was made to deliver the axium coil, but the coil could not come out, and significant resistance was encountered during delivery.The surgeon indicated that there might be issues with both the microcatheter and the coil.After replacing the microcatheter, the coil was successfully delivered.The surgeon attempted to re-deliver the first axium coil into the aneurysm but found that the coil was already deformed.The surgery was successfully completed afterward, but the surgeon indicated that both products had issues.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.No patient symptoms or complications were associated with this event.Ancillary devices include an echelon 10 catheter.Additional information received the resistance was located in the middle of the catheter.The coil came out of the introducer sheath smoothly.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), in-house coil (model: pv-20-50-helix lot: b437578) as found condition: the echelon-10 micro catheter and axium device were returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within their dispenser coils.The axium device was returned further within its introducer sheath.Visual inspection/damage location details: no flash or hub mold were found within the hub.No damages or irregularities were found with the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter body or proximal marker band.The distal marker band was found crushed (figure f).The distal tip was found ovalized (figure g).The axium pusher was found kinked at ~165.5cm from the proximal end.The axium implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament broken (figures j, k & l).Testing/analysis: the echelon-10 total length (to the proximal marker band) was measured to be ~153.0cm and the usable length (to the proximal marker band) was measured to be ~145.2cm, which is within specification (specification: total (ref) = 152cm; usable = 144cm ± 1.5cm).The echelon-10 micro catheter was flushed, and water was found to exit the tip.An in-house coil was inserted into the echelon-10 catheter hub, through the catheter body and became stuck at the damaged distal marker band.The axium device could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ were confirmed.The cause of the resistance during analysis was found to be due to the crushed marker band.Possible causes for catheter crushing include, but not limited to, patient vessel tortuosity, catheter entrapment, user advances/retrieves device against resistance.Customer reported resistance was encountered in the middle micro catheter, which could not be confirmed.The axium pusher was found kinked and the implant was found stretched/damaged.It is possible the damages occurred due to advancing/retracting against the reported resistance.Other possible causes for coil stretching include, but not limited to, lack of hydration before procedure, user does not maintain sufficient continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or pusher rotation.Customer reported vessel tortuosity as severe, devices were prepared and flushed per ifu, and coil came out of sheath smoothly during preparation.It is possible the reported severe tortuosity contributed towards the resistance and damages.The axium device is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23468292
Report Number9617601-2025-02497
Device Sequence Number8807701
Product Code KRD
UDI-Device Identifier00847536037427
UDI-Public(01)00847536037427(17)261008(10)227484393
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-5-20-HELIX
Device Catalogue NumberQC-5-20-HELIX
Device Lot Number227484393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale